# SDR 2018FA0000118

- Difficulty date: March 23, 2018
- Submitted: March 23, 2018
- Operation: General aviation
- Aircraft: N67WW
- Make and model: Cessna 180H
- Aircraft serial: 18051812
- Aircraft time: 4,233 hours
- Engine: Cont O470R
- Engine time: 600 hours
- Propeller: Mcauly 2A34C203
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Camshaft
- Part number: EQ6995
- Condition: Making Metal
- Location: Engine
- Part time: 600 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE ENGINE APPEARS TO HAVE FAULTY SET OF LIFTERS CAUSING SEVERE DAMAGE TO THE CAMS.  PURCHASED WITH 20 HRS ENGINE TIME.  CAMS AND LIFTERS WERE INSPECTED ON PRE-BUY AND FOUND TO BE VISUALLY NORMAL WITH BLUEING STILL PRESENT.  PERSISTENT HIGH FE ON REGULAR OIL ANALYSIS WAS FIRST NOTED, BUT CAUSE WAS UNDETERMINED.  ACFT FLOWN 200 HRS A YEAR,  HIGH FE IS NOT DUE TO DISUSE OR RUST. THE MECH HAS DETERMINED THE CAUSE IS DUE TO SUSPECTED FAULTY MANUFACTURER MADE LIFTERS, PART OF THE NEW CAMSHAFT KIT INSTALLED AT PREVIOUS OVERHAUL.  THE LIFTERS ARE MAKING METAL IN THE ENGINE BY CAUSING IMPROPER WEAR ON THE CAMS. TOTAL APPROXIMATE TIME ON THE ENGINE IS 600 HRS. TBO IS 1500 HRS.
